Home Forums Melanoma Diagnosis: Stage IV Anyone had multiple doses of Ipi/Yervoy?

  • This topic is empty.
Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #22298
    Nan
    Participant

    I have metastatic ocular melanoma and have had tremendous response to Ipi. I’ve had two courses and am anticipating a third. My second course I had elevated liver enzymes and diarrhea. I’m just wondering if side effects are cumulative and I’m a little scared they could be worse. I’ve had 30 months of stability, with mets to liver and peritoneum. My last scans were the best ever, with the liver showing nothing in the liver…..had been showing 5 consistently. BUT there is slight progression in the peritoneal mets and recommendation is a re-induction of Ipi. So, if you’ve had more than two courses of Ipi, what was your experience? Side effects worse each time?

    Thanks,

    Nan in Nebraska

    #66037
    rochelle
    Participant

    Nan,

    I have had three rounds of Yervoy. After my second round I was stable for close to two years. Then I had some progression of existing tumors and it was suggested I have another round of Yervoy. That was January of 2013. My liver enzymes were elevated enough to require treatment with steroids. My blood work would return to normal, I would get another dose of Yervoy and my liver enzymes would become elevated again…nothing really alarming, but elevated none the less.

    I, like you, have lesions that “wax and wane”. Can be tough for me to stay balanced when that is happening…but many times the same lesions will show stability of regression upon the next scan…it’s crazy!

    Please keep sharing your news with us…it’s very helpful.

    Martha

    #66038
    Nan
    Participant

    Thanks for the info., Martha. You are right, some of mine sort of “wax and wane” also. I’m hoping my scans, Monday, they have regressed a bit. Then I wouldn’t have to do the Ipi.

    I was first dx 2001, had enucleation, 2002. Mets to liver 2009….did carbo, avastin, abraxane, had progression and then did temodar and gleevec. March 2010 had huge surgery where they removed lesion by porta hepatis, removed my omentum and lesions in the peritoneum (felt they got 95%). But, April, 2010, 3 mets found IN the liver….and did a MEK trial from May-Sept., 2010 but had side effects to remaining eye and was taken off of trial. Oct.-Dec., 2010, compassionate care trial Ipi. April-June, 2012, re-induction Ipi, with cyberknife to lesion by stomach. The Ipi/Yervoy has kept things relatively stable for 4 yrs. THAT’s MY LONG STORY!!

    #66039
    lak1
    Participant

    HI Nan,

    I attempted 3 rounds with OM. It was never a dramatic response for me just long periods of stability.

    The first round diarrohea hepatititis and hypophysitis 2010 recieved 4 doses.

    The second round 2013 colitis requiring high dose steroids iv for 3 weeks and inflixinib. I only got 3 doses

    The third round 2014 8 days after first dose colitis requiring Iv feeding 3 weeks I did get tumour shrinkage but i could have no more ipi. after 6 weeks the lesions grew again. I did not get recurrence of hepatitis . This last time I refused Inflixinib- !

    Now on Keytruda and lesions are shrinking and some staying the same.

    #66040
    Nan
    Participant

    I’m so glad you are getting response from Keytruda. What side effects are you having with Keytruda, if any? I understand you take it once a month for life or until it stops working, but on another board someone said they would be taking 10 doses?

    Best wishes,

    Nan

    #66041
    saderdomer
    Participant

    I had 4 dose regimen of ipi in the spring of 2013. Another 4 dose regimen along with gm-csf in the spring of 2014. Finally 2 doses of ipi plus gm-csf (1/2 regimen) last summer. At that point I was getting some progression in some tumors. Other tumors shrank, stayed pretty much the same, or vanished. I decided it was time to move on to the pembrolizumab. I had no adverse reactions to either the straight ipi or to the ipi gm-csf combo. I was told that ipi is not cumulative with respect to side effects and that patients tend to have the same or similar side effects to a second or third regimen of ipi that they had to to first regimen. BTW moving on to the pembrolizumab has absolutely proven to be the correct choice.

    #66042

    My husband just finished his 4th infusion of ipi and avastin combo (he is in a trial)…Very few side effects during first 2 infusions but then noticed some slight effects with 3 and 4 but very manageable..some of the effects we are sure are from Avastin and not ipi. We have bee lucky as his liver tests are still in the normal range…his recent scan show “stable” disease so we are very happy with that..there has not been regression but no progression either. Next set of scans in 12 weeks. We are thankful there is now another med, Keytruda approved in case there is progression…Good luck to you all in 2015.

    #66043
    cheris
    Participant

    Hi, Nan,

    I had 4 infusions of Ipi, and each was different. After the 2nd infusion, I had bad headaches; but mostly malaise on each. After the last infusion, I was on a steroid for 6 weeks for diarrhea. Good luck.

    Cheris

Viewing 8 posts - 1 through 8 (of 8 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.